Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Crohn's Disease extend window? Need a Wooo Hooo
Aug 23, 2009

Dr. Bob,

Sorry for the 4th email, I don't mean to be a bother, but I am a wreck. Please, need your help.

I live in the US, had unprotected vaginal encounter with what most would call a low risk female (married mother of two - but I do not know how many partners she may have had, previous to me...she had sex with me, so now in my mind, I am thinking, what would have stopped her from having sex with others...)

About 5 weeks after exposure, I ended up in the ER, had a severe nerve twitch side of head, causing the left side of my body to go numb...CAT scan was fine, no sign of stroke...doc said probably a neuoralgia (spelling? sorry)So I looked up neuoralgia and saw many causes, the only one that I fixed on was HIV. Since then I have had body aches and pains, nerve twitches, peripheral neuropathy, burn ears, face, neck, neck feeling swollen, tongue with teeth indentations, armpit and groin pain...No fever that I can remember, no cough. MRI of head showed no issues...(ordered due to the nerve issues)

Tested negative at 7 & 10 weeks via blood draws by primary care doc

Tested negative at 12 weeks via FDA approved homeaccess test

Question is: would my crohn's disease extend my window. It is controled, not currently on any meds for it. Most recent drug was Mercaptopurine (6MP) but have not taken that since the first of the year....so it is well out of my system. I did take one dose (50mg) tablet during the window period for a flare, but was only one tablet.

Please I need a WOOOOO HOOOOOO

Thank you!

Response from Dr. Frascino

Hi,

Your controlled Crohn's disease (no current meds) would not affect the accuracy of your HIV-antibody test or alter the window period duration. In other words: WOO-de-frickin'-HOO!

Dr. Bob



Previous
very scared....PEP and swollen glands??
Next
never seen this question asked please answer I am so scared donated $50.00

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement